Tunneling for spatially cut-off P(φ) 2-Hamiltonians

Shigeki Aida

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


We study the asymptotic behavior of low-lying eigenvalues of spatially cut-off P(φ) 2-Hamiltonian in the semi-classical limit. We determine the semi-classical limit of the lowest eigenvalue of the Hamiltonian in terms of the Hessian of the potential function of the corresponding classical equation. Moreover, we prove that the gap of the lowest two eigenvalues goes to 0 exponentially fast in the semi-classical limit when the potential function is double well type. In fact, we prove that the exponential decay rate is greater than or equal to the Agmon distance between two zero points of the symmetric double well potential function. Also we study basic properties of the Agmon distance and instanton.

Original languageEnglish
Pages (from-to)2689-2753
Number of pages65
JournalJournal of Functional Analysis
Issue number9
Publication statusPublished - 2012 Nov 1


  • Agmon distance
  • P(φ) -Hamiltonian
  • Semi-classical limit
  • Spectrum
  • Tunneling

ASJC Scopus subject areas

  • Analysis


Dive into the research topics of 'Tunneling for spatially cut-off P(φ) 2-Hamiltonians'. Together they form a unique fingerprint.

Cite this